TITLE

ISMP Medication Error Report Analysis

AUTHOR(S)
Cohen, Michael R.
PUB. DATE
March 2006
SOURCE
Hospital Pharmacy;Mar2006, Vol. 41 Issue 3, p222
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
These medication errors have occurred in health care facilities at least once. They will happen again--perhaps where you work. Through education and alertness of personnel and procedural safeguards, they can be avoided. You should consider publishing accounts of errors in your newsletters and/or presenting them in your inservice training programs. Your assistance is required to continue this feature. The reports described here were received through the USP Medication Errors Reporting Program (MERP), which is presented in cooperation with the Institute for Safe Medication Practices. If you have encountered medication errors and would like to report them, you may call USP toll-free, 24 hours a day, at 800-233-7767 (800-23-ERROR). Any reports published by ISMP will be anonymous. Comments are also invited; the writers' names will be published if desired. ISMP may be contacted at the address shown below. Errors, close calls, or hazardous conditions may be reported through the ISMP (www.ismp.org) or USP (www.usp.org) Web sites or communicated directly to ISMP by calling 800-FAIL-SAFE or via E-mail at ismpinfo@ismp.org. ISMP guarantees the confidentiality and security of the information received and respects reporters' wishes as to the level of detail included in publications.
ACCESSION #
20848158

 

Related Articles

  • ISMP Medication Error Report Analysis. Cohen, Michael R. // Hospital Pharmacy;Apr2009, Vol. 44 Issue 4, p288 

    These medication errors have occurred in health care facilities at least once. They will happen again--perhaps where you work. Through education and alertness of personnel and procedural safeguards, they can be avoided. You should consider publishing accounts of errors in your newsletters and/or...

  • ISMP Medication Error Report Analysis. Cohen, Michael R. // Hospital Pharmacy;Jan2006, Vol. 41 Issue 1, p13 

    These medication errors have occurred in health care facilities at least once. They will happen again--perhaps where you work. Through education and alertness of personnel and procedural safeguards, they can be avoided. You should consider publishing accounts of errors in your newsletters and/or...

  • ISMP Medication Error Report Analysis - Electronic Prescribing Vulnerabilities: Height and Weight Mix-Up Leads to Dosing Error; Null Sign Misread; Look-Alike Vials. Cohen, Michael R.; Smetzer, Judy L. // Hospital Pharmacy;Nov2010, Vol. 45 Issue 11, p816 

    The article focuses on the Institute for Safe Medication Practices' (ISMP) reported medication errors that occurred in health care facilities. It states that a reported case to ISMP Canada shows that a physician interchanged the patient's height and weight into the electronic chemotherapy...

  • Making the case for medication reconciliation.  // Pharmacy Today;Nov2012, Vol. 18 Issue 11, p84 

    The article discusses the steps recommended by the Institute for Safe Medication Practices (ISMP) in implementing the process of medication reconciliation to reduce the risk of medication errors in the U.S. It notes that the most accurate list of the current medications of the patient should be...

  • ISMP Medication Error Report Analysis. Cohen, Michael R.; Smetzer, Judy L. // Hospital Pharmacy;Apr2007, Vol. 42 Issue 4, p284 

    The article presents information on medication errors which have occurred in health care facilities, compiled by the Institute for Safe Medication Practices. A patient who was accidentally given topical thrombin 5,000 units intravascularly experienced a cardiopulmonary arrest. A patient...

  • ISMP issues drug interaction warnings.  // Drug Utilization Review;Apr2001, Vol. 17 Issue 4, p30 

    Provides information on two medication safety alerts issued by the Institute for Safe Medication Practices for pharmacists in the United States. Concomitant use of heparin; Cases of death due to heparin administration; Errors identified involving docetaxel and paclitaxel.

  • Many Rx errors slip past hospital's computers.  // Medical Economics;07/26/99, Vol. 76 Issue 14, p28 

    Discusses the documentation of medication errors. Findings of a study by the Institute for Safe Medication Practices; Percentage of computer systems detecting unsafe orders; Missed drug combinations; Medical implications.

  • Risks after dilution and repackaging of IV drugs.  // Reactions Weekly;Jul2014, Vol. 1511 Issue 1, p3 

    The article cites a survey conducted by the Institute for Safe Medication Practices (ISMP), according to which dilution and repackaging of prefilled syringes of IV drugs by nurses may cause contamination or dosing errors.

  • More effort needed to prevent paediatric medication errors.  // Reactions Weekly;Jul2015, Vol. 1558 Issue 1, p4 

    The article reports that according to the latest notice published by the Institute for Safe Medication Practices (ISMP), there is a need to protect pediatric patients from harmful medication errors.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics